MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-15
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly calcified mid left anterior descending coronary artery that is 80% stenosed.During advancement of a 3.00x15mm nc trek neo balloon dilatation catheter (bdc), resistance was met with an unspecified nc trek neo balloon as both balloons were used to pre-dilate the lesion using the kissing balloon technique.During removal of the 3.00x15mm nc trek neo bdc, the shaft of the bdc separated and was removed with another unspecified guidewire by tangling it with the first guidewire.A new 3.0x15 nc trek neo was used to replace the first nc trek neo bdc and complete the procedure.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty advancing the device, separation and unexpected medical intervention appear to be related to operational context.There was no damage noted to the device during the inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the device was used to perform the kissing balloon technique (kbt).It should be noted that when using two devices together or performing the kissing balloon technique (kbt), the access narrows through the guiding catheter due to the multiple devices inserted at once.When using two devices or performing the kbt it is recommended that the larger balloon be placed first and a larger size french (fr), like a 7fr guide be used.In this case, it is likely that the use of the kbt technique contributed to the reported difficulty during advancement.Return device analysis noted that the guide wire exit notch was torn longitudinally.The tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the catheter in an opposite direction as the guide wire.Additionally, the material at the noted separation was jagged which suggests that the separation may be related to tensile overload (material stress/fatigue).It is likely that the separation resulted from manipulation of the device during use as difficulty was encountered.Additional treatment was performed to remove the separated portion of the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequently to the initially filed report, it was noted that the unspecified nc trek neo was a 2.0x15mm nc trek neo bdc.The kissing balloon technique was not attempted again and the 2.0x15mm nc trek bdc was inflated in the diagonal branch.The 3.0x15mm nc trek neo was used for re-proximal optimization technique (re-pot).No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22012047
Report Number2024168-2025-04983
Device Sequence Number5192301
Product Code LOX
UDI-Device Identifier08717648232527
UDI-Public(01)08717648232527(17)280131(10)50210G1
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400300-15
Device Catalogue Number1400300-15
Device Lot Number50210G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight80 KG